Louisiana, 2005

Flash Flood in Louisiana, July 15, 2005

July 15, 2005 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 15, 2:35 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 15, 2:35 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT FRI JUL 15 2005

.DISCUSSION...

SCATTERED CONVECTION CONTINUES TO FIRE MAINLY IN VC OF THE WEAK SURFACE LOW
EMBEDDED IN THE TROUGH AXIS EXTENDING FROM SW AR...INTO SE OK AND EXTREME
NE TX.  HAVE NOTICED AN APPARENT OUTFLOW WHICH HAS PUSHED N ACROSS
NORTHCENTRAL LA FROM THE CENTRAL AND S LA CONVECTION...WHICH HAS INHIBITED
CU GROWTH AND CONVECTION BEFORE CONVECTIVE TEMPS WERE REACHED.
HOWEVER...CIRRUS IS BEGINNING TO THIN NOW OVER THE SOUTHERN ZONES...WHICH MAY
DESTABELIZE ENOUGH TO FIRE OFF CONVECTION BEFORE SUNSET.  AM STILL IN DEBATE
ABOUT WHAT TO DO WITH POPS TONIGHT...WILL KEEP CHANCE POPS GOING DESPITE
LIKELY POPS AS ADVERTISED BY MOS...WITH MOST OF THIS ACTIVITY DIURNAL...AND
DIMINISHING SOME AFTER SUNSET.  BROAD UPPER LOW WILL SIT AND SPIN ACROSS
NORTHCENTRAL TX TONIGHT AND SATURDAY...ALTHOUGH SURFACE TROUGH SHOULD BEGIN
TO WASH OUT LATE TONIGHT OR EARLY SATURDAY.  HOWEVER...ALL PROGS ARE HINTING
AT A 15-20 KT LLJ SETTING UP LATE TONIGHT AHEAD OF THE LOW OVER LOWER
E TX...WHICH MAY AID IN REDEVELOPMENT OVER SE TX AND S LA.  WILL KEEP HIGH
CHANCE POPS GOING FOR LOWER E TX TONIGHT AND MENTION HEAVY RAIN AFTER
MIDNIGHT...BEING CAUTIOUS SINCE SOME OF THESE AREAS HAVE ALREADY SEEN SOME
2-5 OF RAIN IN THE LAST CPL DAYS...WITH LOCALIZED FLOODING REPORTED IN LFK
THURSDAY AM.  WILL KEEP POPS UNCHANGED FROM THE PREVIOUS FORECAST...IN THE
HIGH CHANCE RAIN FOR MOST AREAS...DESPITE A LITTLE MORE DEEP LAYER SHEAR
AVAILABLE SATURDAY THAN TODAY.  HOWEVER...THE ACTIVITY SHOULD REMAIN
SCATTERED ENOUGH...MAYBE THE MORNING ACTIVITY WILL DIMINISH AND REFIRE
BY AFTERNOON WITH HEATING/MESOSCALE BOUNDARIES.  COULD REFIRE ONCE AGAIN
SATURDAY NIGHT SHOULD THE LLJ GET GOING AGAIN...SO WILL LEAVE IN LOW CHANCE
POPS.

SHEAR AXIS WILL BEGIN TO SHIFT NW INTO CENTRAL OK/W TX SATURDAY NIGHT AND
SUNDAY AS THE BERMUDA RIDGE BUILDS W AND N ACROSS THE GULF/GULF COAST STATES.
GOOD SOUTHERLY FETCH WILL CONTINUE OFF THE GULF SUNDAY...AND HEATING SHOULD
BE ENOUGH TO SET OFF SCATTERED CONVECTION ONCE AGAIN.  PW/S PROGGED TO STILL
BE AROUND 2 OR SO...SO RAISED POPS SLIGHTLY OVER E TX/N LA/SW AR SUNDAY.
WILL HAVE TO WATCH EMILY AS SHE TREKS W ACROSS THE SOUTHERN CARRIBEAN.
6Z AND 12Z RUNS OF THE GFS HAVE HER ON A SLIGHTLY MORE NORTHWARD TRACK...JUST
SKIRTING THE YUKATAN MONDAY MORNING...CONTINUING W TO NEAR BRO BY WEDNESDAY.
DGEX IS SOMEWHAT SIMILAR...BUT TAKING HER N TOWARD CRP.  WILL KEEP CURRENT
EXTENDED UNCHANGED FOR NOW...ALTHOUGH DID EXTEND SLIGHT CHANCE POPS N TO
I-20 FOR ANY SEABREEZE ACTIVITY THAT SHOULD MAKE IT N.  ALSO INSERTED SLIGHT
CHANCE POPS FOR N ZONES TUESDAY/WEDNESDAY FOR WEAK SHORTWAVE THAT THE GFS
IS BRINGING A LITTLE FARTHER S ACROSS OK/AR.  CONFIDENCE REMAINS LOW
THOUGH...AND WILL BE HIGHLY DEPENDENT ON EMILY/S TRACK.  WOULD RATHER SEE
MORE RUNS BEFORE MAKING DRASTIC CHANGES.  WILL BE INTERESTING THOUGH IF
THE SHEAR AXIS FROM DENNIS CAN REMAIN IN PLACE OVER W TX LONG ENOUGH TO
POSSIBLY HELP STEER EMILY N/NW FOR MORE RAIN.  WE CAN ALL HOPE...RIGHT???

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  89  73  93 /  40  50  30  40
MLU  73  88  73  92 /  40  50  30  40
DEQ  71  91  71  92 /  30  40  30  30
TXK  73  90  73  92 /  40  50  30  40
ELD  72  89  73  92 /  40  50  30  40
TYR  73  90  74  93 /  40  50  30  30
GGG  73  90  73  93 /  40  50  30  30
LFK  72  88  73  92 /  50  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jul 15, 11:00 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 15 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH A
WEAK TROUGH OF LOW PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO
NORTH CENTRAL TEXAS...AND UPPER LEVEL DISTURBANCES ROTATING EAST
NORTHEAST OVER THE AREA. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO BE MORE NUMEROUS ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY
ACROSS LOWER EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA. ALTHOUGH
NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. IN
ADDITION...THESE STORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH MAY
LEAD TO LOCALIZED FLOODING. HOWEVER...THE GREATEST THREAT OF
LOCALIZED FLOODING WILL BE ACROSS LOWER EAST TEXAS AND NORTHCENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN ON SATURDAY. ISOLATED STORMS COULD BRIEFLY BECOME
SEVERE...PRODUCING DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE ON SATURDAY...BEFORE RAIN CHANCES BEGIN TO TAPER OFF
SUNDAY AND THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

15

The radar

The Shreveport radar (KSHV), 9 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Caddo

When
July 15, 5:08 PM CST to 6:45 PM CST
Where
Caddo County, Shreveport
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
32.483, -93.750

Excessive heavy rainfall led to flash flooding in parts of the city. Vehicles stalled in high water on Common Street.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5481861.